Alert archive / Wisconsin / Frost Advisories in 2025

Frost Advisory 2, NWS Green Bay, WI

May 8, 202516 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 8, 2025, 1:04 PM CDT for 16 counties in Wisconsin. It took effect at May 9, 2025, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 8, 2025, 1:04 PM CDT (18:04 UTC)
In effect from
May 9, 2025, 1:00 AM CDT
Expired
May 9, 2025, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS73 KGRB 081804
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
104 PM CDT Thu May 8 2025

WIZ020-022-030-031-035>040-045-048>050-073-074-090400-
/O.NEW.KGRB.FR.Y.0002.250509T0600Z-250509T1300Z/
Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-Southern
Marinette County-Southern Oconto County-
Including the cities of Oconto, Wautoma, Keshena, Wausau, Sister
Bay, Middle Inlet, Porterfield, Shawano, Redgranite, Pensaukee,
Brookside, Green Bay, Plover, Manitowoc, Neenah, Sturgeon Bay,
Clintonville, Neopit, Crivitz, Little Suamico, Stevens Point,
Harmony, Peshtigo, Luxemburg, Marshfield, Fish Creek, High Falls
Reservoir, Chilton, Sobieski, Waupaca, Oshkosh, New Holstein,
Brillion, Kewaunee, Menasha, Loomis, Two Rivers, Wisconsin
Rapids, New London, and Appleton
104 PM CDT Thu May 8 2025

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

* WHAT...Temperatures ranging from the upper 20s to middle 30s are 
  forecast, which will result in frost formation.

* WHERE...Portions of central, east central, and northeast Wisconsin.

* WHEN...From 1 AM to 8 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

MPC
3 follow-up statements
836 
WWUS73 KGRB 090157
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
857 PM CDT Thu May 8 2025

WIZ020-022-030-031-035>040-045-048>050-073-074-091300-
/O.CON.KGRB.FR.Y.0002.250509T0600Z-250509T1300Z/
Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-Southern
Marinette County-Southern Oconto County-
Including the cities of Appleton, Sturgeon Bay, New Holstein,
Green Bay, New London, Kewaunee, Manitowoc, Neopit, Porterfield,
Middle Inlet, Loomis, Two Rivers, Clintonville, Wisconsin Rapids,
Neenah, Little Suamico, Pensaukee, Waupaca, Menasha, Sobieski,
Marshfield, Stevens Point, Shawano, Wautoma, Redgranite, Oshkosh,
Harmony, Brillion, Crivitz, Wausau, Peshtigo, High Falls
Reservoir, Sister Bay, Plover, Chilton, Fish Creek, Keshena,
Luxemburg, Oconto, and Brookside
857 PM CDT Thu May 8 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

* WHAT...Temperatures ranging from the upper 20s to middle 30s are 
  forecast, which will result in frost formation.

* WHERE...Portions of central, east central, and northeast Wisconsin.

* WHEN...From 1 AM to 8 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Bersch
711 
WWUS73 KGRB 090825
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
325 AM CDT Fri May 9 2025

WIZ020-022-030-031-035>040-045-048>050-073-074-091300-
/O.CON.KGRB.FR.Y.0002.000000T0000Z-250509T1300Z/
Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-Southern
Marinette County-Southern Oconto County-
Including the cities of Little Suamico, Bakerville, Neopit,
Valmy, Angelica, Shawano, New London, Arnott, Wittman Field,
Oshkosh, Kewaunee, Stevens Point, Menasha, Rankin, Shoto, Lind
Center, Keshena, Hofa Park, Borth, Brookside, Mackville, Alaska,
Norman, Oconto, Manitowoc, Darboy, Peshtigo, Silver Lake,
Northern Lake Winnebago, Northport, Potawatomi State Park,
Duvall, Clay Banks, Sobieski, Waupaca, Rio Creek, Winnebago,
Point Beach State Park, King, Neenah, Dundas, Wausau, Marshfield,
Porterfield, High Falls Reservoir, Rural, Green Bay, Auroraville,
Harmony, Loomis, Crivitz, Rostok, Clintonville, Wautoma,
Wisconsin Rapids, Thornton, Plover, Two Rivers, Appleton,
Institute, Middle Inlet, and Pensaukee
325 AM CDT Fri May 9 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures ranging from the upper 20s to middle 30s are 
  forecast, which will result in frost formation.

* WHERE...Portions of central, east central, and northeast Wisconsin.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kurimski
818 
WWUS73 KGRB 091254
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
754 AM CDT Fri May 9 2025

WIZ020-022-030-031-035>040-045-048>050-073-074-091400-
/O.EXP.KGRB.FR.Y.0002.000000T0000Z-250509T1300Z/
Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-Southern
Marinette County-Southern Oconto County-
Including the cities of Marshfield, Redgranite, Two Rivers, Fish
Creek, High Falls Reservoir, Little Suamico, Sobieski, Oconto,
Harmony, Waupaca, Peshtigo, Middle Inlet, Clintonville, Crivitz,
Wausau, Brillion, Wautoma, Stevens Point, Menasha, Luxemburg,
Brookside, Green Bay, Appleton, Neenah, Loomis, Pensaukee,
Chilton, Shawano, Manitowoc, Sister Bay, New Holstein,
Porterfield, New London, Kewaunee, Wisconsin Rapids, Plover,
Sturgeon Bay, Oshkosh, Keshena, and Neopit
754 AM CDT Fri May 9 2025

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures are warming rapidly this morning and range from the 
upper 30s to middle 40s as we approach the 8 am hour. Therefore, the 
threat of frost has ended.

$$

For more information, visit us at http://www.weather.gov/GreenBay

MPC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 8, 12:04 PM CDT, 1 hour earlier. Its key messages:

  • Frost/Freeze headline are expected tonight with lows forecast to fall in the upper 20s to middle 30s. A few locations could see a few hours with temperatures at or below freezing.
  • Low relative humidity this afternoon and again Friday through Saturday away from Lake Michigan and the Bay of Green Bay. Watching Sunday into early next week for next potential of near critical fire weather due to low RH values, gusty south to southwest winds and temperatures warming to around 80 inland from Lake Michigan.
Area forecast discussion, May 8, 12:04 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Green Bay WI
1204 PM CDT Thu May 8 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Frost/Freeze headline are expected tonight with lows forecast
  to fall in the upper 20s to middle 30s. A few locations could
  see a few hours with temperatures at or below freezing.

- Low relative humidity this afternoon and again Friday through
  Saturday away from Lake Michigan and the Bay of Green Bay.
  Watching Sunday into early next week for next potential of near
  critical fire weather due to low RH values, gusty south to
  southwest winds and temperatures warming to around 80 inland
  from Lake Michigan.

&&

.DISCUSSION...
Issued at 312 AM CDT Thu May 8 2025

Short Term...Today...Tonight...and Friday

Dry conditions are expected today through Friday as high pressure
tracks through the region. Some patchy frost is possible this
morning across the sandy soil region of central Wisconsin, where a
Frost Advisory is currently in effect. Temperatures this afternoon
are then expected to warm into the lower 60s west of the Fox
Valley, with cooler temperatures in the upper 40s near Lake
Michigan and upper 50s in the Fox Valley.

Mostly clear skies and light winds will likely lead to widespread
frost across much of the region tonight. A Frost Advisory could be
issued in subsequent forecasts for areas away from the lakeshore
for central and east-central Wisconsin as temperatures fall into
the lower 30s.

Surface winds will turn southwesterly on Friday, which will allow
some warmer air to advect into the region. Highs on Friday are
expected to warm into the lower 70s away from the lakeshore, with
60s or even 50s expected near the lakeshore Friday afternoon.

Long Term...Friday Night Through Wednesday

The message has been pretty consistent this week with the focus
on a very dry air mass in place much of the period, a warming
trend this weekend with well above normal temperatures early next
week. The combination of the mild/warm temperatures and low
humidity will lead to increased fire weather concerns into the
middle of next week.

For Friday night, the models are a little more active with some
scattered convection along a weak cold front. The chances of rain
arrive across the north during the evening and then across central
and east-central Wisconsin after midnight. Bufkit soundings were
indicated mid-level lapse rates of 6-6.5C/KM and small CAPE values
were noted on a few soundings. Have a small chance of
thunderstorms across north-central Wisconsin during the evening.

On Saturday, a Hudson Bay high will prevail and will bring
east/northeast winds. The warmest temperatures are expected
across north-central Wisconsin with the coolest readings along
the bay and Lake Michigan. The high will shift east of the area
Saturday night. A new wrinkle in the forecast tonight as the
models are breaking out some elevated convection on the back side
of the high due to 850mb warm advection on Sunday. This is a new
development tonight, and only the GFS model places convection over
our northwest counties. Will hold off on introducing any rain
chances on Sunday at the moment and will pass onto the next shift
to monitor for consistency of timing/placement of the convection.
Well above normal temperatures are expected Sunday through the
middle of next week with readings in the 70s to lower 80s with
possibly some middle 80s at times. 850mb temperatures are
supportive of these warm temperatures with expected deep mixing
during the afternoon. Like yesterday, confidence is low in the
small rain chances Tuesday afternoon. There is a great deal of
uncertainty on Wednesday due to differences in the model output.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1204 PM CDT Thu May 8 2025

Good flying weather is expected through the taf period. Gusty
northeast winds over the Fox Valley and Lakeshore to 20 kts will
subside by early this evening. Then high pressure will provide
clear skies and light winds tonight through Friday morning.

&&

.FIRE WEATHER...
Issued at 312 AM CDT Thu May 8 2025

Minimum RHs ranging generally from 20 to 30 percent are expected
each afternoon through at least Sunday which combined with drying
fuels will lead to increased fire danger. RH values are expected
to be the lowest today, with values in the middle to upper teens
across north-central Wisconsin. RH values in the upper teens are
still expected Friday afternoon across northern Wisconsin. Winds
the rest of this week through Saturday should be light with peak
gusts of 15-20 mph. Sunday may be a more breezy day as winds turn
to the south. There is around a 20% chance for peak gusts above
30 mph Sunday afternoon and 30-40% on Monday across north-central
WI. Based on the GFS soundings, thinking winds are going to be
increased in the coming days due to deep mixing and stronger
winds off the surface. Humidity levels should start to increase
early next week as winds become southerly and begin to advect Gulf
moisture back into the region.

In coordination with WI DNR, will continue to use SPSs to
highlight periods of high fire danger when RHs fall below 20% and
fuels remain dry, but winds are light. An SPS will be issued for
today across north-central Wisconsin due to the low RH values.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kurimski/Eckberg
AVIATION.......MPC
FIRE WEATHER...Kurimski
Hazardous weather outlook, May 8, 4:08 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
408 AM CDT Thu May 8 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
408 AM CDT Thu May 8 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Mild temperatures and low relative humidity values between 15-30%
away from the bay and Lake Michigan could lead to an increased
risk of fire activity this afternoon into early this evening.

Frost is likely late tonight into early Friday morning, with a
few locations dropping to around the freezing mark for a few hours
across portions of central and northeast Wisconsin. Take action
to protect outdoor plants from the cold.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance of thunderstorms Friday night. Severe storms are
not expected.

Low relative humidities are expected Friday and Saturday. A period
of near critical fire weather conditions may develop Sunday
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any fire activity to the nearest
law enforcement agency.

LMZ521-522-541>543-090915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
408 AM CDT Thu May 8 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance of thunderstorms late Friday night that may
pose a hazard to mariners.

Kurimski/Eckberg

Nearby

Frost Advisories in Wisconsin, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.